Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 4, 2016, 9:50 AM EDT for Marion County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 9:50 AM EDT (13:50 UTC)
- Expired
- Aug 4, 2016, 10:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WWUS82 KJAX 041350
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU AUG 4 2016
FLZ040-041430-
MARION FL-
950 AM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
1030 AM EDT...
AT 950 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTHONY...OR NEAR FORT MCCOY...MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FORT MCCOY...SPARR...ANTHONY...BURBANK AND HOG VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2935 8213 2951 8188 2952 8185 2950 8184
2949 8184 2949 8183 2926 8169 2916 8209
TIME...MOT...LOC 1350Z 245DEG 9KT 2928 8202
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:35 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 4, 9:35 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 935 AM EDT THU AUG 4 2016 .UPDATE... No change to previous forecast as Morning Soundings still show Precipitable Water levels just above 2 inches in the moist Southwest Flow and expect numerous coverage of showers and storms this afternoon for all areas. Diurnal heating NE of the current showers over inland NE FL will support Max Temps in the lower 90s with a few mid 90s possible in areas that don't receive rainfall until later in the day. Main threat from activity will be heavy rainfall with localized/temporary minor flooding issues. The stronger storms will still produce some frequent lightning and gusty winds but still expecting mostly below severe limits as Mid level temps at 500mb still showing warm conds with temps at -4C to -6C range. The SW steering flow is still weak at 5-10 knots and will allow for a weak East Coast Sea Breeze to develop and push inland to about the I-95 corridor, so most of the activity will be over inland areas through the afternoon, although activity along the I-95 corridor will drift towards the coast during the late afternoon and evening hours with just enough SW steering flow to get them there. Most of the activity will wind down during the evening hours around sunset, although the atmosphere will remain moist enough to support isolated showers at any time through the night. Muggy overnight lows in the 70s expected. && .AVIATION... Still VFR this AM, but high rain chances this afternoon will need tempo groups for all Inland TAF sites as IFR Vsbys and MVFR Cigs appear likely. Coastal TAF sites may escape some of the storms as the SW steering flow may be weak enough to keep activity just inland. Gusty winds up to 25-30 knots possible along with reduced VSBYS due to heavy rainfall for brief periods. && .MARINE... Light SW Flow 10-15 knots becoming SE later today along the coast. Seas 2-4 ft nearshore and 3-5 ft offshore. No headlines. Main impacts will be storms near the coast with gusty winds and heavy rainfall and lightning. Rip Currents: Moderate Risk with morning breaker reports of 2-3 ft with the occasional 4 ft surf. && .PRELIMINARY POINT TEMPS/POPS... AMG 94 75 91 74 / 60 60 60 30 SSI 91 77 88 76 / 60 60 60 40 JAX 93 75 90 75 / 70 60 70 40 SGJ 93 76 87 76 / 60 60 60 40 GNV 92 73 88 74 / 70 60 70 50 OCF 92 74 88 74 / 70 60 70 60 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Hess/Niemeyer
Hazardous weather outlook, Aug 4, 12:15 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 AM EDT THU AUG 4 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-050515- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1215 AM EDT THU AUG 4 2016 ...MODERATE RISK FOR RIP CURRENTS... ...NUMEROUS THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES DUE TO INCREASED EASTERLY SWELLS. NUMEROUS THUNDERSTORMS ARE FORECAST BY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. FREQUENT LIGHTNING IS ALSO POSSIBLE IN STRONGER STORMS. STORM MOTION WILL ONCE AGAIN BE SLOW WITH A GRADUAL DRIFT TO THE NORTH TO NORTHEAST AROUND 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING HOURS. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 4, 9:50 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU AUG 4 2016
FLZ040-041430-
MARION FL-
950 AM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
1030 AM EDT...
AT 950 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTHONY...OR NEAR FORT MCCOY...MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FORT MCCOY...SPARR...ANTHONY...BURBANK AND HOG VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2935 8213 2951 8188 2952 8185 2950 8184
2949 8184 2949 8183 2926 8169 2916 8209
TIME...MOT...LOC 1350Z 245DEG 9KT 2928 8202
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:38 PM EDT | Areal Flood Advisory | JAX | Union | 67 min |
| Aug 4, 1:27 PM EDT | Special Weather Statement | JAX | Nassau | 48 min |
| Aug 4, 1:37 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 113 min |
| Aug 4, 1:51 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 24 min |
| Aug 4, 1:57 PM EDT | Tornado Warning | JAX | Nassau | 12 min |
| Aug 4, 2:02 PM EDT | Special Marine Warning | JAX | 58 min | |
| Aug 4, 2:29 PM EDT | Special Weather Statement | JAX | Flagler | 31 min |
| Aug 4, 2:32 PM EDT | Areal Flood Warning | JAX | Nassau | 88 min |
| Aug 4, 2:58 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Aug 3, 10:08 PM EDT | Areal Flood Advisory | JAX | Appling, Jeff Davis | 52 min |
| Aug 3, 10:11 PM EDT | Special Weather Statement | JAX | Appling | 34 min |
| Aug 4, 1:21 PM EDT | Special Weather Statement | JAX | Glynn | 39 min |
| Aug 4, 2:14 PM EDT | Special Weather Statement | JAX | Camden | 31 min |
| Aug 4, 3:02 PM EDT | Special Weather Statement | JAX | Jeff Davis | 28 min |
| Aug 4, 3:27 PM EDT | Areal Flood Advisory | JAX | Appling, Jeff Davis | 2 hr |
| Aug 4, 3:35 PM EDT | Special Weather Statement | JAX | Coffee | 40 min |
| Aug 4, 5:00 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon | 90 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.